Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 83, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Sep 1, 2005, 1:22 PM MDT for Navajo County, Arizona. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2005, 1:22 PM MDT (19:22 UTC)
- Expired
- Sep 1, 2005, 1:45 PM MDT
- In force
- 23 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 100 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 210 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1810 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KFGZ 011922 SVRFGZ AZC017-011945- /O.NEW.KFGZ.SV.W.0083.050901T1922Z-050901T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1222 PM MST THU SEP 1 2005 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN NAVAJO COUNTY IN NORTHEAST ARIZONA * UNTIL 1245 PM MST * AT 1221 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR SNOWFLAKE...OR ABOUT 24 MILES NORTH OF SHOW LOW...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MILEPOST 370 ON SR 77 BY 1235 PM MST LAT...LON 3461 11023 3446 11015 3454 10992 3475 10999 $$ DB
2 follow-up statements
000 WWUS55 KFGZ 011934 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1234 PM MST THU SEP 1 2005 AZC017-011945- /O.CON.KFGZ.SV.W.0083.000000T0000Z-050901T1945Z/ NAVAJO AZ- 1234 PM MST THU SEP 1 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1245 PM MST FOR SOUTHEASTERN NAVAJO COUNTY... AT 1234 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR MILEPOST 365 ON SR 77...OR ABOUT 21 MILES NORTH OF SHOW LOW...MOVING NORTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHEAST OF MILEPOST 370 ON SR 77 BY 1245 PM MST LAT...LON 3465 11018 3444 11017 3450 10992 3475 10993 $$ DB
000 WWUS55 KFGZ 011943 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1243 PM MST THU SEP 1 2005 AZC017-011950- /O.EXP.KFGZ.SV.W.0083.000000T0000Z-050901T1945Z/ NAVAJO AZ- 1243 PM MST THU SEP 1 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NAVAJO COUNTY EXPIRES AT 1245 PM MST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE. SMALL HAIL AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM. LAT...LON 3465 11018 3444 11017 3450 10992 3475 10993 $$ DB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 11:15 AM MDT, 2 hours 7 minutes earlier.
Area forecast discussion, Sep 1, 11:15 AM MDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1015 AM MST THU SEP 01 2005 .SYNOPSIS...HIGH PRESSURE WILL BUILD TO THE EAST OF ARIZONA OVER THE NEXT FEW DAYS. THE RESULTING SOUTHERLY FLOW WILL ALLOW FOR AN INCREASE IN MOISTURE ALONG WITH INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH SUNDAY. DRIER AIR WILL BEGIN TO MOVE ACROSS WESTERN ARIZONA BY LABOR DAY. && .DISCUSSION...SKIES GENERALLY MOSTLY CLEAR ACROSS MOST OF ARIZONA...WITH PARTLY CLOUDY SKIES OVER THE NORTHEAST QUADRANT OF THE STATE. CU BEGINNING TO TAKE SHAPE OVER THE HIGH TERRAIN AREAS...ESPECIALLY OVER ZONES 15 AND 16 PER VISIBLE SATELLITE LOOP. 12Z KFGZ SOUNDING SHOWS INCREASES IN PW AND CAPE VALUES WHEN COMPARED TO YESTERDAYS 12Z SOUNDING. TODAYS THERMAL PROFILE ALSO REVEALS SOME COOLING FROM H65 AND ABOVE VERSUS YESTERDAY. NORTHERN AZ CURRENTLY IN A SOUTHWESTERLY FLOW ALOFT WITH A RIDGE POSITIONED OVER EASTERN NEW MEXICO AND A WEAK TROUGH HANGING TO OUR WEST. WE WILL CONTINUE TO SEE A SLOW MOISTENING OF THE AIR MASS TODAY THROUGH THE WEEKEND. BOTH GFS AND NAM SHOWING SOME WEAK H5-H3 DIV-Q FORCING WITH THIS TROUGH. MODELS ARE CONSISTENT WITH THIS AREA OF WEAK LIFT REMAINING SOMEWHAT STATIONARY OVER THE COUNTY WARNING AREA THIS AFTERNOON AND INTO THE EVENING HOURS. AM THINKING THIS WILL ADD LONGEVITY TO THE CONVECTION DURING THE EVENING HOURS TONIGHT. WILL CONSIDER ADDING 10 PERCENT POPS TO THE SOUTHEASTERN ZONES IN THE LATE NIGHT/EARLY FRIDAY MORNING GRIDS. AFOREMENTIONED RIDGE WILL BEGIN TO SHIFT THE FLOW TO A MORE SOUTHERLY DIRECTION BEGINNING LATE FRIDAY INTO SATURDAY. THIS WILL CONTINUE THE TREND OF INCREASING MOISTURE ACROSS THE FORECAST AREA. CURRENT POP TRENDS REFLECT THIS WITH AN INCREASING CHANCE FOR CONVECTIVE ACTIVITY. CK && .AVIATION...FOR THE 18Z PACKAGE...MOISTURE WILL BE ON THE INCREASE TODAY WITH WDLY SCT TO SCT THUNDERSTORMS ACROSS THE AREA... ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. ISOLD STRONG GUSTY WINDS POSSIBLE FROM STRMS NORTH OF THE MOGOLLON RIM AND WHITE MOUNTAINS. ANY CEILINGS WILL BE 7 TO 10 THOUSAND FEET ABOVE GROUND LEVEL WITH VFR CONDITIONS. STRMS ACROSS THE RTES WILL BECOME ISOLD AFT 03Z...MAINLY EAST OF A LINE FROM KPGA TO KPHX. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. TC && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Sep 1, 10:20 AM MDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 920 AM MST THU SEP 1 2005 AZZ004>018-037>040-020700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 920 AM MST THU SEP 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP BY NOON ACROSS PORTIONS OF YAVAPAI...COCONINO...APACHE...AND NAVAJO COUNTIES TODAY...ESPECIALLY FROM THE MOGOLLON RIM SOUTHWARD. STORMS WILL GENERALLY FORM OVER THE HIGHER TERRAIN DURING THE LATE MORNING HOURS...AND THEN DEVELOP INTO THE LOWER ELEVATIONS DURING THE AFTERNOON. STORM MOTION WILL BE TOWARDS THE NORTHEAST FROM 5 TO 15 MPH. THE PRIMARY THREAT WILL BE GUSTY WINDS TO NEAR 40 MPH...WITH THE POSSIBILITY OF HAIL FROM SOME OF THE STRONGER STORMS. ALTHOUGH BRIEF HEAVY RAIN IS ALSO LIKELY FROM MANY STORMS...THE THREAT OF FLOODING IS MINIMAL DUE TO RECENT DRY WEATHER. ISOLATED HEAVY PRECIPITATION STORMS WILL HAVE THE POTENTIAL TO FILL NORMALLY DRY WASHES AND CREEK BEDS IN THE EVENT OF SLOWER THAN EXPECTED MOVEMENT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MOISTURE WILL INCREASE THROUGH THE WEEKEND BRINGING INCREASING THUNDERSTORM ACTIVITY. A PACIFIC LOW PRESSURE SYSTEM IS EXPECTED TO MOVE INTO THE STATE MONDAY...WHICH WILL BRING DRIER AIR AND LOWER THUNDERSTORM PROBABILITY FOR MIDWEEK...HOWEVER THE TRANSITION FROM A MOIST MONSOON PATTERN TO A DRIER ONE OFTEN BRINGS A PERIOD OF MORE INTENSE STORMS. THIS TRANSITION IS POSSIBLE EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Sep 1, 12:12 PM MDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1112 AM MST THU SEP 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM HAIL PRESCOTT VALLEY 34.61N 112.32W
09/01/2005 0.88 INCH YAVAPAI AZ UNKNOWN
1105 AM HAIL PRESCOTT VALLEY 34.61N 112.32W
09/01/2005 0.88 INCH YAVAPAI AZ UNKNOWN
&&
DBThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 12:10 PM MDT | Severe Thunderstorm Warning | FGZ | Yavapai | 35 min |
| Sep 1, 2:32 PM MDT | Severe Thunderstorm Warning | FGZ | Yavapai | 28 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.